MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO; PERIPHERAL IV CATHETERS
Catalog Number 392534
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd iag bc pro needle did not retract.The following information was provided by the initial reporter: i wanted to reach out to you about our iv catheters from bd.I have received multiple complaints about the catheter not retracting.
 
Additional Manufacturer Narrative
Investigation results.Our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph of the implicated 20g insyte autoguard bc iv catheter.The catheter was still attached to the safety shield and the needle had not been retracted.The device contained evidence of clinical use including red residual material within the catheter tubing, catheter adaptor, and the flash chamber of the needle shield.The white activation button did not appear to be depressed in the photograph.Functional testing of the activation button could be conducted without examination of the physical sample.The needle tip was seen protruding through the side of the catheter tubing near the distal end of the catheter.The catheter tubing was bent where the needle exited out of the tubing.This type of damage results when the needle perforates the catheter wall.The location of the perforation had occurred between the needle notch and the needle bevel.As the device showed evidence of use, the catheter perforation likely occurred during clinical use.A device history record review showed no non-conformances associated with this issue during the production of this batch.We appreciate you taking the time to bring this observation to our attention.
 
Event or Problem Description
No additional information.

Brand Name
BD IAG BC PRO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19181783
Report Number1710034-2024-00353
Device Sequence Number20657650
Product Code FOZ
UDI-Device Identifier00382903925346
UDI-Public(01)00382903925346
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number392534
Device Lot Number3276441
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown